Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Tucson, AZ

July 10, 2007Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 10, 2007, 9:50 PM MST for Pima County, Pinal County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 9:50 PM MST (04:50 UTC)
Expired
Jul 10, 2007, 10:15 PM MST
In force
25 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

Counties Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
3308 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 110450
SVRTWC
AZC019-021-110515-
/O.NEW.KTWC.SV.W.0010.070711T0450Z-070711T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
950 PM MST TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1015 PM MST

* AT 941 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF ORACLE...OR ABOUT 8 MILES NORTHEAST OF ORO VALLEY...
  AND MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SADDLEBROOKE...ORACLE JUNCTION AND BIOSPHERE 2.

LAT...LON 3247 11099 3246 11081 3264 11078 3265 11108

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WWUS55 KTWC 110506
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1005 PM MST TUE JUL 10 2007

AZC019-021-110515-
/O.EXP.KTWC.SV.W.0010.000000T0000Z-070711T0515Z/
PIMA AZ-PINAL AZ-
1005 PM MST TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND
EXTREME NORTHEASTERN PIMA COUNTIES EXPIRES AT 1015 PM MST...

THE THUNDERSTORM THAT PROMPTED THE WARNING CONTINUED TO DECREASE IN 
INTENSITY RAPIDLY. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE AT 
1015 PM MST.

LAT...LON 3247 11099 3246 11081 3264 11078 3265 11108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:23 PM MST, 27 minutes earlier.

Area forecast discussion, Jul 10, 9:23 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
923 PM MST TUE JUL 10 2007

.SYNOPSIS...THERE WILL BE AN INCREASE IN THUNDERSTORM ACTIVITY AS
THE UPPER HIGH SHIFTS TOWARD THE FOUR CORNERS REGION AND DEEPER
MOISTURE PUSHES BACK IN. A MORE SIGNIFICANT UPSWING IN THUNDERSTORM
COVERAGE IS EXPECTED STARTING WEDNESDAY AND CONTINUING DURING THE
LATTER PART OF THE WEEK WITH AN UNSTABLE ATMOSPHERE AND MOIST
SOUTHEASTERLY FLOW.

&&

.DISCUSSION...THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND
EVENING HAS BEEN CONFINED MAINLY ACROSS NORTHERN COCHISE COUNTY
NORTH TO THE WHITE MOUNTAINS. AT 900 PM MST...RADAR IMAGERY WAS
SHOWING AN OUTFLOW BOUNDARY SPREADING WESTWARD FROM THE ACTIVITY
THIS EVENING. THIS OUTFLOW WAS HELPING TRIGGER A FEW SHOWERS AND
THUNDERSTORMS ACROSS EXTREME NORTHWEST COCHISE COUNTY...WHICH WILL
LIKELY MOVE INTO EXTREME EASTERN PIMA COUNTY IN THE NEXT HOUR OR SO.
THEREFORE...WILL KEEP POP VALUES GOING IN THE FORECAST FOR EASTERN
PIMA. WILL LIKELY DROP POP VALUES FOR SOUTHERN AREAS LIKE SANTA CRUZ
AND SOUTHERN COCHISE COUNTIES AS A DRY POCKET WAS ADVECTING IN FROM
SONORA. PLEASE REFER TO PREVIOUS DISCUSSION SECTION BELOW FOR MORE
INFORMATION. ALSO...SEE THE PUBLIC INFORMATION STATEMENT UNDER AWIPS
HEADER PHXPNSTWC OR WMO NOUS45 FOR MONSOON START DATE IN SOUTHEAST
ARIZONA.

&&

.FIRE WEATHER...HIGH PRESSURE OVER THE SOUTHWEST WILL BUILD TOWARD
THE FOUR CORNERS ALLOWING SOUTHEAST FLOW ALOFT TO PULL DEEPER
MOISTURE INTO SOUTHEASTERN ARIZONA OVER THE NEXT FEW DAYS. INCREASED
THUNDERSTORM ACTIVITY WILL RESULT WITH GUSTY AND ERRATIC WINDS
POSSIBLE WITH THESE STORMS. OVERNIGHT HUMIDITY RECOVERIES WILL
REMAIN GOOD THROUGH THE WEEK ALONG WITH BRIEF HEAVY RAIN. WITH DEEP
MOISTURE OVER THE AREA AND PLENTY OF DAYTIME HEATING...NOCTURNAL
THUNDERSTORMS ARE POSSIBLE.

&&

.AVIATION...THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE WEEK AS
DEEPER MOISTURE MOVES INTO THE AREA FROM THE SOUTHEAST. WIND GUSTS
TO 45 KNOTS ARE POSSIBLE WITH THE STRONGER STORMS ALONG WITH BRIEF
HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.

&&

.PREV DISCUSSION..BY WEDNESDAY THE NAM SHOWS A WEAKER HIGH OVER
NORTHERN NEW MEXICO WITH AN INVERTED TROUGH OVER NORTHERN MEXICO
SOUTH OF THE HIGH. NAM DEPICTS A LONG FETCH OF EAST TO SOUTHEAST MID
LEVEL FLOW ACROSS SOUTHEAST ARIZONA AND NORTHERN CHIHUAHUA. THIS
SETUP WILL ALLOW ADDITIONAL MOISTURE TO BE TRANSPORTED INTO ARIZONA
ON 20-30 KNOT MID LEVEL WINDS. ACTIVITY MAY ALSO BE ENHANCED OVER
COCHISE COUNTY ON WEDNESDAY AFTERNOON AND EVENING SINCE THE NAM
SHOWS A DEFORMATION ZONE NEAR THIS AREA AS WELL. THURSDAY MAY BE
EVEN WETTER SINCE THE INVERTED TROUGH WILL BE CLOSER AND THE
DEFORMATION ZONE RIGHT OVER THE MIDDLE OF MY CWA. CURRENT POP
FORECAST REFLECTS THIS NOTION WITH INCREASING POPS FOR THE NEXT
COUPLE OF DAYS...BUT SUBSEQUENT SHIFTS MAY HAVE TO INCREASE
POPS...ESPECIALLY ON THURSDAY IF THE NAM SOLUTION HANGS ON TO THE
NOTION OF THE LOW BEING THAT CLOSE TO  SOUTHERN ARIZONA. THE GFS
SOLUTION SHOWS A LOW/INVERTED TROUGH...BUT MUCH FARTHER SOUTH THAN
THE NAM. TIME WILL TELL. BEYOND FRIDAY I LEFT POP GRIDS AS I
INHERITED THEM...WHICH IS GENERALLY CLIMO FOR MID JULY.

HIGH TEMPERATURES WILL HOVER AROUND THE 100 DEGREE MARK THROUGH
SEVEN DAYS FOR THE TUCSON AREA. LOWS GENERALLY UPPER 70S.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:39 PM MSTSevere Thunderstorm WarningTWCCochise36 min
Jul 11, 1:30 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz45 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.